I am a healthy 45 y.o. female athlete. I have been exercising my entire life and have competed at the college level in two sports. I am no stranger to heavy training More recently I have taken up long distance running. I have run 5 marathons but haven't run one in about 5 years. Training is going well except that after long runs( (over 15 miles) I have been experiencing severe stomach cramping, diarrhea, nausea and some mild bleeding that lasts for hours post run. I have had a colonoscopy within the last year that checked out fine. I eat a very bland diet of oatmeal the morning of the run, I drink half water, half gatorade during my runs but I also take two Advil about an hour into the run. Any ideas what could be causing this? It only happens after long runs but it takes hours to recover.
I would suggest you to check all your resting indicators like heart rate, blood pressure and see if they are normal and also follow up after a cardio. I would also suggest you to get your stool examined and rule out any intestinal infections. I would also suggest you not to exert yourself and slowly increase the speeds and intensity. Eat a proper balanced diet with protein and carbohydrates to give you energy. Consider a glass of fresh juice, milk shake or glucose before and during your marathon to give you a continuous source of energy. Follow up with a general physician for further testing if your symptoms continue.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.